Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 55, NWS Tulsa, OK

May 3, 2018Crawford County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2018, 12:22 AM CDT for Crawford County, Washington County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2018, 12:22 AM CDT (05:22 UTC)
Expired
May 3, 2018, 1:15 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 11:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

601 
WUUS54 KTSA 030522
SVRTSA
ARC033-143-030615-
/O.NEW.KTSA.SV.W.0055.180503T0522Z-180503T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1222 AM CDT THU MAY 3 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Crawford County in northwestern Arkansas...
  Washington County in northwestern Arkansas...

* Until 115 AM CDT

* At 1222 AM CDT, severe thunderstorms were located along a line
  extending from Watts to 7 miles east of Bunch, moving east at 30
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Farmington...                     Prairie Grove...
  Elkins...                         Tontitown...
  West Fork...                      Lincoln...
  Greenland...                      Winslow...
  Chester...                        Cincinnati...
  Blackburn...                      Lee Creek...
  Devils Den State Park...          Brentwood...
  Lake Fort Smith...                Strickler...
  Drake Field Airport...            Johnson...

This includes Interstate 49 between mile markers 34 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3567 9404 3565 9447 3610 9455 3610 9439
      3613 9439 3622 9398
TIME...MOT...LOC 0522Z 261DEG 28KT 3611 9457 3567 9462 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
452 
WWUS54 KTSA 030548
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1248 AM CDT THU MAY 3 2018

ARC033-143-030615-
/O.CON.KTSA.SV.W.0055.000000T0000Z-180503T0615Z/
Crawford AR-Washington AR-
1248 AM CDT THU MAY 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHWESTERN CRAWFORD AND WASHINGTON COUNTIES...

At 1248 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Tontitown to 2 miles northwest of
Lee Creek, moving east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Prairie Grove...
Elkins...                         Tontitown...
West Fork...                      Greenland...
Winslow...                        Chester...
Blackburn...                      Lee Creek...
Devils Den State Park...          Brentwood...
Lake Fort Smith...                Strickler...
Drake Field Airport...            Johnson...
Goshen...                         Walnut Grove...

This includes Interstate 49 between mile markers 34 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3567 9404 3566 9442 3601 9440 3610 9439
      3613 9439 3622 9398
TIME...MOT...LOC 0548Z 261DEG 28KT 3614 9433 3570 9438 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
403 
WWUS54 KTSA 030602
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
102 AM CDT THU MAY 3 2018

ARC033-143-030615-
/O.CON.KTSA.SV.W.0055.000000T0000Z-180503T0615Z/
Crawford AR-Washington AR-
102 AM CDT THU MAY 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTH CENTRAL CRAWFORD AND CENTRAL WASHINGTON COUNTIES...

At 101 AM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Springdale to near Chester, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Elkins...
Tontitown...                      West Fork...
Greenland...                      Winslow...
Chester...                        Devils Den State Park...
Brentwood...                      Lake Fort Smith...
Drake Field Airport...            Blackburn...
Johnson...                        Goshen...
Wyola...                          Woolsey...
Sulphur City...                   Arnett...

This includes Interstate 49 between mile markers 34 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3566 9428 3592 9425 3616 9425 3622 9398
      3567 9404
TIME...MOT...LOC 0601Z 257DEG 27KT 3614 9413 3570 9418 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
237 
WWUS54 KTSA 030612
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
112 AM CDT THU MAY 3 2018

ARC033-143-030622-
/O.EXP.KTSA.SV.W.0055.000000T0000Z-180503T0615Z/
Crawford AR-Washington AR-
112 AM CDT THU MAY 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRAWFORD AND
CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 115 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.

LAT...LON 3566 9428 3592 9425 3616 9425 3622 9398
      3567 9404
TIME...MOT...LOC 0612Z 261DEG 28KT 3615 9403 3571 9408 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:13 AM CDT, 9 minutes earlier.

Area forecast discussion, May 3, 12:13 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1213 AM CDT Thu May 3 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
TSRA chances will continue across the SE OK and AR sites early in
the TAF period, with MVFR cigs and vsbys in thunder. Outside of
thunder areas, VFR cigs will likely prevail. Additional chances
for TSRA will come during the latter half of the TAF period as the
dryline gets pushed east during the afternoon and evening. Again,
MVFR cigs and vsbys can be expected where thunderstorms occur.

&&

.PREV DISCUSSION... /Issued 750 PM CDT Wed May 2 2018/

DISCUSSION...
Made some alterations to first period pops based on latest convective
trends. Storms currently evolving into a squall line across SW-SC
OK with diminishing sfc based activity to the north and northeast
given warm mid level temperatures. Highest pops will be across SE
OK this evening, expanding further northeast into NW AR after
06z. Overnight low temperatures will be left as they are at this
time.

Updated ZFP/PFM/AFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, May 2, 8:56 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
856 PM CDT Wed May 2 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
856 PM CDT Wed May 2 2018

...SEVERE WEATHER POTENTIAL TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Parts of Eastern Oklahoma.
	ONSET...After 10 pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
The threat of severe thunderstorms, including a limited risk of
tornadoes, will increase across parts of eastern Oklahoma this
evening, and far eastern Oklahoma and northwest Arkansas overnight.

Severe thunderstorms have remained ongoing across western and
central Oklahoma this evening, but as storms continue to organize
into a squall line, they will  move into parts of eastern Oklahoma
before 1030 pm, and into far eastern Oklahoma and northwest Arkansas
after midnight.  Large hail, damaging winds and isolated tornadoes
within the strongest portions of the line are possible.  The overall
threat of severe weather is expected to decrease as the activity
moves further into Arkansas late tonight.

Additional thunderstorms may develop and move into southeast
Oklahoma and western Arkansas very late tonight. Depending on the
evolution of the first round of storms, Severe potential with
additional storms very late tonight may be limited.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing across parts of eastern
Oklahoma and northwest Arkansas Thursday morning. This activity
should be weakening during the morning hours but will still have a
small severe threat. Additional thunderstorms may develop later in
the afternoon as the dryline surges farther east. Severe weather
would be possible with these storms as well. Showers and
thunderstorms will be ending Friday as the cold front exits to
the south and east.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor forecasts for severe weather potential
Thursday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 2, 11:02 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1102 PM CDT WED MAY 2 2018

OKZ061-062-067-068-070-030445-
Muskogee OK-Cherokee OK-Rogers OK-Wagoner OK-Mayes OK-
1102 PM CDT WED MAY 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS...MAYES...
SOUTHEASTERN WAGONER...WESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES UNTIL 1145 PM CDT...

At 1101 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Oologah to 4 miles southeast of Inola
to 3 miles northwest of Rentiesville. Movement was northeast at 50
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Pryor...
Pryor Creek...                    Fort Gibson...
Chouteau...                       Locust Grove...
Salina...                         Adair...
Okay...                           Hulbert...
Foyil...                          Braggs...
Hoot Owl...                       Peggs...
Greenleaf State Park...           Rose...
Pumpkin Center...                 Sportsmen Acres Community...
Sequoyah State Park...            Keefeton...

This includes Interstate 44 between mile markers 253 and 272.

A tornado watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma.

LAT...LON 3651 9533 3651 9526 3627 9501 3558 9513
      3556 9540 3607 9530 3642 9564 3655 9533
TIME...MOT...LOC 0401Z 244DEG 44KT 3638 9570 3609 9548 3554 9555
Local storm report, May 2, 11:03 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     3 W TULSA               36.13N 95.98W
05/02/2018  E60 MPH          TULSA              OK   TRAINED SPOTTER

&&

PBS
Special weather statement, May 2, 11:23 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1123 PM CDT WED MAY 2 2018

OKZ070>074-030515-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-McIntosh OK-
1123 PM CDT WED MAY 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHWESTERN
SEQUOYAH...EASTERN MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 1215 AM CDT...

At 1123 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Keefeton to 3 miles south of
Indianola. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Eufaula...
Stigler...                        Checotah...
Warner...                         Vian...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Crowder...                        Whitefield...
Kinta...                          Marble City...
Canadian...                       Tamaha...
Indianola...                      Brushy...
Brushy Lake State Park...         Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 264 and
303.

A tornado watch remains in effect until 300 AM CDT for southeastern
and east central Oklahoma.

LAT...LON 3559 9541 3561 9466 3511 9523 3510 9587
TIME...MOT...LOC 0423Z 266DEG 36KT 3556 9530 3511 9579
Special weather statement, May 2, 11:32 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 PM CDT WED MAY 2 2018

OKZ057-062-063-068>070-072-030515-
Adair OK-Muskogee OK-Craig OK-Sequoyah OK-Cherokee OK-Delaware OK-
Mayes OK-
1132 PM CDT WED MAY 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...DELAWARE...
NORTHWESTERN SEQUOYAH...EASTERN MAYES...ADAIR...CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1215 AM CDT...

At 1131 PM CDT, strong thunderstorms were located along a line
extending from near Adair to near Peggs to near Greenleaf State Park.
Movement was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Stilwell...                       Jay...
Grove...                          Locust Grove...
Salina...                         West Siloam Springs...
Langley...                        Colcord...
Kansas...                         Adair...
Hulbert...                        Ketchum...
Spavinaw...                       Watts...
Disney...                         Oaks...
Braggs...                         Pensacola...

This includes Interstate 44 near mile marker 268.

A tornado watch remains in effect until 300 AM CDT for northeastern
and east central Oklahoma.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.

LAT...LON 3663 9472 3623 9457 3614 9456 3560 9466
      3559 9521 3609 9517 3647 9534
TIME...MOT...LOC 0431Z 260DEG 37KT 3642 9525 3610 9510 3560 9518
Local storm report, May 3, 12:17 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT THU MAY 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
05/02/2018                   TULSA              OK   AMATEUR RADIO

            LARGE TREE BRANCH LOCATED ABOUT 3/4 MILE SOUTH OF 66TH ST
            N, ON LEWIS

&&

PBS
Special weather statement, May 3, 12:19 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1219 AM CDT THU MAY 3 2018

OKZ070-072>075-030600-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
1219 AM CDT THU MAY 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...CENTRAL SEQUOYAH...
NORTHWESTERN LATIMER...NORTHEASTERN PITTSBURG AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 100 AM CDT...

At 1219 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Brushy to 3 miles southwest of
Quinton. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Sallisaw...                       Stigler...
Vian...                           Quinton...
Porum...                          Keota...
Whitefield...                     Kinta...
Marble City...                    Tamaha...
Brushy...                         Briartown...
Blocker...                        Robbers Cave State Park...
Brushy Lake State Park...         Enterprise...
Lequire...                        Kanima...
Mc Key...                         Featherston...

This includes Interstate 40 in Oklahoma between mile markers 290 and
313.

A tornado watch remains in effect until 300 AM CDT for southeastern,
northeastern and east central Oklahoma.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.

LAT...LON 3536 9475 3536 9477 3533 9479 3532 9481
      3529 9481 3520 9491 3520 9493 3519 9493
      3487 9551 3512 9561 3530 9535 3529 9535
      3532 9532 3564 9485 3564 9447 3563 9447
TIME...MOT...LOC 0519Z 279DEG 23KT 3561 9473 3509 9541

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:47 AM CDTSpecial Weather StatementTSABenton43 min
May 3, 1:07 AM CDTSpecial Weather StatementTSACarroll, Madison53 min
May 3, 1:15 AM CDTSpecial Weather StatementTSACrawford45 min
May 3, 1:44 AM CDTSpecial Weather StatementTSAFranklin46 min
May 3, 6:27 AM CDTSpecial Weather StatementTSABenton, Washington33 min
May 3, 6:55 AM CDTSpecial Weather StatementTSACarroll, Madison, Washington65 min
May 3, 10:48 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Crawford, Madison, Washington3 hr
May 3, 11:22 AM CDTSpecial Weather StatementTSABenton, Washington23 min
May 3, 12:16 PM CDTSpecial Weather StatementTSASebastian59 min
May 3, 12:57 PM CDTSpecial Weather StatementTSAFranklin48 min
May 3, 1:09 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian36 min
May 3, 1:11 PM CDTTornado WarningTSAFranklin26 min
May 3, 6:17 PM CDTRiver Flood AdvisoryTSACrawford14 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.